Georgia, 2003

Damaging Wind in Georgia, April 7, 2003

April 7, 2003 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 7, 2:30 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 7, 2:30 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT MON APR 7 2003

--FORECAST--
SHORT RANGE MODELS IN DECENT AGREEMENT ON PHASING THE UPPER
SHORTWAVE TROUGH OVER THE ROCKIES WITH THE CLOSED LOW OVER THE
MIDWEST AND DROPPING THE RESULTANT TROUGH SE INTO THE SERN USA. GFS
IS FASTER WITH ASSOCIATED COLD FRONT AND PUSHES IT COMPLETELY
THROUGH THE CWFA BY 12Z WED...BUT IT IS ALSO MOST PRONOUNCED WITH
POST-FRONTAL PRECIPITATION. WILL GENERALLY FOLLOW THE GFS.

NO SHORT TERM HIGHLIGHTS FOR FIRE WEATHER AND COASTAL WATERS
FORECASTS.

EXTENDED (THURSDAY THROUGH MONDAY)...DEEP UPPER LOW TO SWING ACROSS
THE CWFA THURSDAY. WITH THE COLD FRONT WELL SE OF THE CWFA AND LOW
LEVEL MOISTURE DEPLETED, EXPECT SHOWERS, ESPECIALLY OVER NRN ZONES,
AS THE UPPER COLD CORE MOVES ACROSS. A DEEP UPPER RIDGE IS THEN
EXPECTED TO TRANSLATE INTO THE ERN USA DURING THE REST OF THE
EXTENDED. NO SENSIBLE WX IS EXPECTED DURING THIS TIME.

PRELIMINARY NUMBERS...
TLH 065/080 062/070 5753
PFN 068/075 063/068 5753
DHN 066/076 058/064 7753
ABY 065/077 061/066 7753
VLD 066/082 063/073 5753
CTY 067/082 065/073 3753

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

TJT

PREVIOUS DISCUSSION FOLLOWS.
*****************************************************************
1006 AM EDT MON APR 7 2003
LATEST RADAR AND SATELLITE DATA SHOW NUMEROUS SHOWERS AND
THUNDERSTORMS JUST NORTHWEST OF OUR COUNTY WARNING AREA. A FEW OF
THESE SHOWERS AND STORMS ARE CLIPPING OUR SOUTHEAST ALABAMA
COUNTIES...AND A FEW SMALL SHOWERS ARE DEVELOPING IN THE
WARM...MOIST SOUTHERLY FLOW OVER NORTHWEST FLORIDA AND SOUTHWEST
GEORGIA. ASSUMING A SURFACE PARCEL WITH A TEMPERATURE AND DEWPOINT
OF 83 AND 69 DEGREES RESPECTIVELY...THE MODIFIED 12 UTC KTLH
SOUNDING WOULD HAVE A CAPE OF 2500 J/KG AND A LIFTED INDEX OF -10.
THERE IS ALSO SOME DECENT SHEAR FROM THE SURFACE UP TO 500 MB. GIVEN
THESE FAVORABLE CONDITIONS...THERE COULD BE ISOLATED STRONG TO
SEVERE THUNDERSTORMS ACROSS THE COUNTY WARNING AREA LATER THIS
AFTERNOON AND INTO TONIGHT. THE BEST CHANCE WILL BE ACROSS OUR
ALABAMA...PANHANDLE... AND GEORGIA COUNTIES...WHICH WILL BE CLOSE TO
THE DEEP CONVECTION THAT IS CURRENTLY AFFECTING CENTRAL ALABAMA AND
GEORGIA. EXPECT OUTFLOW BOUNDARIES FROM THESE STORMS TO SPAWN NEW
CONVECTION ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...WHICH
WILL EVENTUALLY PROPAGATE TOWARDS THE SOUTHEAST LATER THIS AFTERNOON
INTO TONIGHT.

CURRENT POPS AND TEMPERATURES LOOK GOOD. THE ONLY CHANGES TO THE
ZONES WILL BE TO INCLUDE THE MENTION OF STRONG THUNDERSTORMS. WILL
TAKE OUT SCEC IN MARINE FORECAST SINCE THE WINDS ARE STILL FAIRLY
LIGHT AND WEAK RIDGING IS OCCURRING ACROSS THE AREA.

FOURNIER

PREVIOUS DISCUSSION FOLLOWS.
*****************************************************************
240 AM EDT MON APR 7 2003

CLOUDY SKIES PREVAIL WITH TEMPS AND DEW POINTS ALIKE HOVERING NEAR
70...PROVIDING A VERY MOIST NIGHT...BUT WINDS ARE STAYING UP A BIT
FROM THE S TO SE SO NO PROBLEMS WITH FOG. WE MAY SEE A NUMBER OF
SITES WITH 3-5 FOG BUT SHOULD BE NO SERIOUS FOG.

LATEST SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY REMAINS NORTH OF THE
AREA WITH SURFACE LOW OVER NORTHERN LOUISIANA. MOST OF THE ENERGY
WITH THIS SYSTEM STILL EXPECTED TO REMAIN NORTH OF THE AREA BUT SOME
STRONG STORMS MAY BE POSSIBLE TODAY AND OVERNIGHT. SPC SHOWS MY CWFA
IN GENERAL TSTMS FOR THE NEXT 24 HOURS. LATEST SOUNDINGS SHOW ONLY
MDT MOISTURE WITH UNIMPRESSIVE LI...CAPE AND HELICITY. THUS THINK
STRONGEST STORMS WILL OCCUR OVER CENTRAL AL AND GA...WELL NORTH OF
US. LATEST MODEL RUN KEEPS THE FRONT DRAPED OVER THE NORTHERN ZONES
OF THE FA AND FORMS ANOTHER LOW OVER SRN AL TUES MORNING AS A STRONG
UPPER TROUGH DIGS OVER THE LOWER MS VLY ON WED. RIGHT NOW THINGS
LOOK GOOD FOR A MOSTLY SUNNY WEEKEND AS HIGH PRESSURE BUILDS INTO
THE SOUTHEAST.

THE FORECAST WILL START WITH CHANCE POPS MON ACROSS THE BOARD EXCEPT
GOOD CHC DHN...AND INCREASE TO LIKELY ACROSS THE BOARD TUES EXCEPT
GOOD CHC CTY. EXPECT SHOWERS AND ISOLATED TSTORMS...SOME VERY
STRONG...WITH MAIN CONCERNS HIGH WINDS...LARGE HAIL...AND
POSSIBILITY OF TORNADOES. THINGS WILL SETTLE DOWN A BIT AFTER
MIDNIGHT...THEN AREAS OF FOG TUES NIGHT/WED MORNING. TEMPS WILL
START ABOVE NORMAL THEN COOLER MAX TEMPS AND WARMER MIN TEMPS
THROUGH MID WEEK AS CLOUD COVER SMOOTHES OUT THE DIURNAL TEMPERATURE
CURVE.

MARINE: NO HIGHLIGHTS IN THE SHORT TERM.

FIRE WEATHER: NO CONCERNS.

PRELIM NUMBERS:
TLH 82 64 78 59  3562
PFN 80 65 78 58  3563
DHN 80 64 74 55  5773
ABY 81 64 76 56  4673
VLD 83 64 79 59  4673
CTY 84 65 80 61  3453

AFD
Hazardous weather outlook, Apr 7, 4:50 AM EST, 15 hours 5 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-080945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT MON APR 7 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
PATCHY DENSE FOG AGAIN THIS MORNING WILL DISSIPATE SHORTLY AFTER
SUNRISE. A COLD FRONT STALLED JUST NORTH OF THE AREA... TOGETHER
WITH THE GULF SEA BREEZE WILL TRIGGER SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG...WITH
LIGHTNING...BRIEF GUSTY WINDS AND HEAVY DOWNPOURS...BUT NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE STALLED FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA. THE
GULF SEA BREEZE WILL BE THE PRIMARY FOCUS FOR A FEW SHOWERS AND
THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF A STRONGER COLD FRONT THIS AFTERNOON...WHICH WILL MOVE
THROUGH THE AREA LATE TUESDAY. THIS FRONT WILL STALL SOUTH OF THE
AREA ON WEDNESDAY AS LOW PRESSURE MOVES FROM THE NORTHERN GULF INTO
NORTH FLORIDA. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS...WITH
HAIL AND STRONG WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

.RIP CURRENTS...
SOUTHEAST TO SOUTH WINDS OVER THE COASTAL WATERS WILL CREATE A
MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF NORTH FLORIDA
TODAY.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

16-DYE

In the hours before

Special weather statement, Apr 7, 4:50 PM EST, 3 hours 5 minutes before
ALZ065-066-068-069-FLZ009-072215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT MON APR 7 2003

...AN AREA OF STRONG THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST
ALABAMA...

STRONG THUNDERSTORMS WITH WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE
OVER SOUTHEAST ALABAMA...ESPECIALLY OVER GENEVA...COFFEE...DALE...
AND HOUSTON COUNTIES OVER THE NEXT 1 TO 2 HOURS. ALSO HOLMES COUNTY
IN THE FLORIDA PANHANDLE MAY SEE SOME STRONG WINDS. THE STORMS WILL
CONTINUE TO MOVE TO THE EAST AT 35 MPH. ALSO SOME HAIL MAY BE SEEN
WITH THESE STORMS.

7-TREXLER
Special weather statement, Apr 7, 5:20 PM EST, 2 hours 35 minutes before
ALZ065>069-072245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT MON APR 7 2003

...AN AREA OF STRONG THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST
ALABAMA...

STRONG THUNDERSTORMS WITH WIND GUSTS OF 25 TO 35 MPH...AND ISOLATED
GUSTS TO NEAR 45 MPH ARE POSSIBLE OVER SOUTHEAST ALABAMA...ESPECIALLY
DALE...EASTERN GENEVA...HENRY AND HOUSTON COUNTIES OVER THE NEXT 1 TO
2 HOURS. THE STORMS WILL CONTINUE TO MOVE TO THE EAST AT 35 MPH. ALSO
SOME HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. LOCALIZED
PONDING OF WATER ON ROADWAYS WILL OCCUR AND MOTORISTS SHOULD USE EXTRA
CAUTION.

7-TREXLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grady

When
April 7, 7:55 PM EST
Where
Grady County, 3 mi N of Cairo
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.917, -84.200

Several trees down across the intersection of State Roads 93 and 111. Reported by Grady County 911.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350159.